Alert archive / New Mexico / Flash Flood Warnings in 2011

Flash Flood Warning 66, NWS Albuquerque, NM

August 28, 2011Los Alamos County, Rio Arriba County, Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 28, 2011, 8:43 PM MDT for Los Alamos County, Rio Arriba County, Sandoval County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2011, 8:43 PM MDT (02:43 UTC)
Expired
Aug 28, 2011, 11:32 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Los Alamos County, NM, Rio Arriba County, NM, Sandoval County, NM

The radar

The Albuquerque radar (KABX), 98 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2011-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2011-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
3587 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WGUS55 KABQ 290243
FFWABQ
NMC028-039-043-290545-
/O.NEW.KABQ.FF.W.0066.110829T0243Z-110829T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
843 PM MDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
  SOUTH CENTRAL RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
  NORTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 1145 PM MDT

* AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER EXTREME NORTHWESTERN LOS
  ALAMOS COUNTY...OR ABOUT 7 MILES NORTHWEST OF LOS ALAMOS. THE STORM
  PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.

  THIS WILL IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT NOT
  LIMITED TO LOS ALAMOS...SANTA CLARA CANYON...RIO DEL OSO...CAMP MAY
  ROAD...QUEMAZAN TRAIL..HIGHWAY 4 FROM STATE ROAD 501 JUNCTION TO
  LAS CONCHAS CAMPGROUND..INDIAN SERVICE ROUTE 602 AND EASTERN
  PORTION OF VALLES CALDERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS FIRE BURN 
AREA.

TO REPORT SEVERE WEATHER...CONTACT THE NEAREST LAW ENFORCEMENT
AGENCY...AND THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBUQUERQUE AT 1-888-386-7637.

&&

LAT...LON 3606 10650 3606 10621 3589 10632 3582 10633
      3586 10651

$$

SHOEMAKE
2 follow-up statements
212 
WGUS75 KABQ 290356
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
956 PM MDT SUN AUG 28 2011

NMC028-039-043-290545-
/O.CON.KABQ.FF.W.0066.000000T0000Z-110829T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-RIO ARRIBA-
956 PM MDT SUN AUG 28 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR SOUTH
CENTRAL RIO ARRIBA...NORTHEASTERN SANDOVAL AND WESTERN LOS ALAMOS
COUNTIES...

AT 950 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A FLASH FLOOD THREAT OVER THE NORTHERN LAS CONCHAS BURN 
SCAR OVER NORTHWESTERN LOS ALAMOS COUNTY AND EXTREME NORTHEASTERN 
SANDOVAL COUNTY. WHILE HEAVY RAINFALL HAS DIMINISHED...SIGNIFICANT 
RUNOFF WILL LIKELY CONTINUE THROUGH AT LEAST 11 PM MDT. THIS 
INCLUDES THE SANTA CLARA CANYON.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTH CENTRAL RIO ARRIBA COUNTY...
  RURAL NORTHEASTERN SANDOVAL COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE NORTHERN LAS CONCHAS 
FIRE BURN AREA.

&&

LAT...LON 3606 10650 3606 10621 3589 10632 3582 10633
      3586 10651

$$

SHOEMAKE
243 
WGUS75 KABQ 290532
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1132 PM MDT SUN AUG 28 2011

NMC028-039-043-290541-
/O.CAN.KABQ.FF.W.0066.000000T0000Z-110829T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-RIO ARRIBA-
1132 PM MDT SUN AUG 28 2011

...FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL RIO
ARRIBA...NORTHEASTERN SANDOVAL AND WESTERN LOS ALAMOS COUNTIES...

NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT THE FLASH 
FLOOD THREAT WAS ENDING ACROSS THE WARNED AREA...AND THUS THE FLASH 
FLOOD WARNING IS BEING CANCELLED. SOME MINOR FLOODING FROM LATENT 
RUNOFF MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING.

LAT...LON 3606 10650 3606 10621 3589 10632 3582 10633
      3586 10651

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:15 PM MDT, 5 hours 28 minutes earlier.

Area forecast discussion, Aug 28, 3:15 PM MDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT SUN AUG 28 2011

.DISCUSSION...
WHAT A DIFFERENCE A DAY MAKES. WATER VAPOR IMAGERY SHOWING
SIGNIFICANT DRY AIR ROUNDING THE UPPER HIGH INTO EASTERN ARIZONA AND
WESTERN NM TODAY.  SURFACE DEWPOINTS IN THE 40S AND LOW 50S SEEMS TO
BE ENOUGH JUICE TO RESULT IN WIDELY SCATTERED CONVECTION OVER THE WC
AND SW MTNS DESPITE CENTER OF THE UPPER HIGH MOVING IN THAT
DIRECTION.  BEST CHANCE FOR STORMS THROUGH THE EVENING REMAIN ACROSS
THE NC AND NE PORTIONS OF THE STATE AS STORMS ROLL OFF THE HIGHER
TERRAIN ONTO THE LOWER ELEVATIONS.  STORM MOTION SEEMS TO BE A BIT
QUICKER TODAY IN THESE AREAS...THUS ITS POSSIBLE THE STORMS REACH
FURTHER SOUTH TODAY THAN THEY DID YESTERDAY BEFORE DIMINISHING.
GUSTY WINDS WILL AGAIN BE POSSIBLE.

THE BAD NEWS...IS THE AFOREMENTIONED DRY AIR IS NOW EXPECTED TO
CONTINUE TO CIRCLE AROUND THE UPPER HIGH MONDAY...WHICH TAKES IT
BACK INTO NEW MEXICO. THIS WILL RESULT IN FAR LESS STORM COVERAGE
THAN PREVIOUSLY EXPECTED. ALSO NOT IN OUR FAVOR...THE MODELS
CONTINUE TO BACK OFF ON THE IMPACT OF THE BACK DOOR FRONT ON MONDAY.
THOUGH IT LOOKS AS THOUGH THERE IS SOME WIND SHIFT TONIGHT...THE
MAIN FRONT...WHICH WILL BE CONVECTIVELY AIDED...WILL NOT EMBARK ON
THE NE UNTIL THE AFTN HOURS ON MONDAY AT THE EARLIEST.  THEN
STEERING FLOW SHOULD LARGELY TAKE THE CONVECTION EAST-SOUTHEASTWARD
OUT OF NEW MEXICO. THOUGH THE WIND SHIFT WILL CONTINUE TO SLOWLY
PUSH SOUTH THRU EARLY TUESDAY...LOOKS TO BE LACKLUSTER COMPARED TO
PREVIOUS MODEL RUNS.  THE 24-HOUR DIFFERENCES ARE SUMMED UP
HERE...YESTERDAY THE SREF AND ALL PERTURBATIONS OF THE GFS ENSEMBLE
WERE SHOWING QPF ACROSS THE NE AND SW PORTIONS OF THE STATE...NOW
THE SREF HAS REALLY BACKED OFF ON PROBABILITIES AND THE GFS ENSEMBLE
ONLY HAS ONE PERTURBATION SHOWING ANY QPF ACROSS THE SW. ACROSS THE
NE...ONLY ABOUT HALF THE PERTURBATIONS ARE SHOWING QPF BUT BARELY A
HUNDREDTH AT THAT. STILL LOOKS LIKE AN UPPER LEVEL DISTURBANCE WILL
ROUND THE UPPER HIGH ACROSS NE NM MONDAY NIGHT...BUT THE DRY AIR MAY
BE TOO MUCH TO OVERCOME FOR WIDESPREAD PRECIP. POPS WERE ADJUSTED
ACCORDINGLY.  TEMPS ALSO LOOK TO BE A BIT WARMER DUE TO THE
DECREASING STORM COVERAGE...THUS MORE RECORD OR NEAR RECORD HIGHS
EXPECTED.

DRY AIR CONTINUES TO BE ENTRAINED INTO NM ON TUESDAY AS THE HIGH
GRADUALLY SHIFTS BACK TOWARD THE EAST.  REMNANT BOUNDARIES ACROSS
THE EAST MAY BE A FOCUS FOR THUNDERSTORM DEVELOPMENT...OTHERWISE...
LOOKING FOR SIMILAR STORM COVERAGE AS TODAY ACROSS THE HIGH TERRAIN.
NEAR RECORD HIGHS ONCE AGAIN POSSIBLE ACROSS THE SOUTHEAST.

DESPITE THE HIGH BEING WELL TO THE EAST OF NM ON WEDNESDAY...THE
EXTENSION OF THE RIDGE WILL LARGELY PUT THE KIBOSH ON ANY DECENT
MONSOONAL FLOW.  LATEST MODEL TRENDS SUGGEST THAT WHAT MOISTURE IS
PULLED INTO THE STATE WONT BE AS JUICY AS PREVIOUS RUNS SHOWED.  BY
THE END OF THE WEEK...THE UPPER HIGH BUILDS BACK OVER THE STATE.
DRIER AND CONTINUED WARM CONDITIONS WILL PERSIST.

34

&&

.AVIATION...UPPER HIGH OVER WEST CENTRAL NM TO DRIFT SOUTH NEXT
24 HOURS. ISOLATED TO SCT SHRA AND TSRA ACTIVITY THROUGH 06Z MOST
LIKELY ACROSS THE NORTHERN AND WESTERN HIGH TERRAIN AND THE NE AND
EC PLAINS REGIONS AS WELL. EXPECT OCCASIONAL MOUNTAIN OBSCURATIONS
DUE TO WIDELY SCT BUT BRIEF MVFR CIGS/VSBYS IN SLOW MOVING TSRA
ALONG WITH SFC WND GUSTS 40KT THROUGH 06Z BEFORE DIMINISHING.
SIMILAR SCENARIO FOR MONDAY ALTHOUGH SHOULD BE A BIT LESS OVERALL
COVERAGE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. CHJ

&&

.FIRE WEATHER...
UPPER HIGH CENTERED OVER WC NM WILL FLATTEN A LITTLE MON AND DRIFT
S...THEN THE HIGH WILL MOVE E FOR THE MIDDLE OF THE WEEK. A COUPLE
OF WEAK UPPER LEVEL DISTURBANCE WILL ROTATE AROUND THE HIGH AND
MAINLY IMPACT NC AND NE AREAS THIS EVENING AND AGAIN MON PM AND EVE.
MODELS SUGGESTING MORE DRY AIR GETTING ENTRAINED AROUND THE HIGH AND
IMPACTING NM ON MON. BACK DOOR FRONT IS NO LONGER MAKING A BIG PUSH
INTO THE E LATER MON AS WELL. RESULT LIKELY WILL MEAN SOME DECREASE
IN OVERALL STORM COVERAGE FOR MON PM AND EVE. GOOD TO EXCELLENT
OVERNIGHT RH RECOVERIES TO CONTINUE TONIGHT AND MON NIGHT. THROUGH
THE WEEKEND...THOUGH LOCALLY FAIR RECOVERIES POSSIBLE SE AREA.

DESPITE THE HIGH MOVING E MODELS NOT ENTHUSIASTIC ABOUT BRINGING
INCREASED MOISTURE TO THE STATE TUE AND WED. ISOLATED TO SCATTERED
COVERAGE OF STORMS FAVORING THE W AND N HIGH TERRAIN. MOSTLY GOOD
TO EXCELLENT RH RECOVERIES AT NIGHT.

HIGH PRESSURE THEN BEGINS TO BUILD BACK OVER NM LATER NEXT WEEK
THROUGH NEXT WEEKEND...WHILE A TROPICAL SYSTEM MAY MOVE INTO ERN
TX. THIS WILL KEEP THE BEST MONSOON MOISTURE AT BAY TO OUR S...
LEAVING MOSTLY ISOLATED POPS FOR THE THU THROUGH SUN PERIOD...WITH
ANY SCATTERED POPS CONFINED TO THE WESTERN AND NORTHERN MOUNTAINS.
RH RECOVERIES TO CONTINUE MOSTLY GOOD TO EXCELLENT.

TEMPERATURES THROUGH THE FORECAST PERIOD WILL BE MOSTLY ABOVE NORMAL
ESPECIALLY IN THE E. A FEW RECORD HIGHS ARE POSSIBLE IN THE SE MON
AND TUE...AND PERHAPS AROUND FARMINGTON MON. VENTILATION RATES WILL
BE MAINLY FAIR OR BETTER...WITH WED LIKELY THE BEST DAY.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  63  93  62  93 /  20  10  20  20
DULCE...........................  53  86  50  87 /  30  30  30  30
CUBA............................  56  84  56  84 /  30  30  30  30
GALLUP..........................  55  89  56  87 /  20  20  20  20
EL MORRO........................  52  83  53  81 /  30  20  20  30
GRANTS..........................  56  88  56  87 /  30  20  20  20
QUEMADO.........................  55  85  56  84 /  30  20  30  20
GLENWOOD........................  63  93  62  92 /  10  20  20  20
CHAMA...........................  50  81  48  80 /  40  30  30  30
LOS ALAMOS......................  61  84  61  83 /  30  30  30  30
PECOS...........................  58  84  57  82 /  40  30  30  30
CERRO/QUESTA....................  52  82  52  83 /  40  40  40  30
RED RIVER.......................  47  75  44  76 /  50  60  50  30
ANGEL FIRE......................  46  78  44  79 /  50  60  50  40
TAOS............................  55  87  54  87 /  40  40  40  30
MORA............................  54  80  54  79 /  40  40  40  30
ESPANOLA........................  60  90  58  91 /  30  30  30  20
SANTA FE........................  60  87  60  87 /  30  30  30  30
SANTA FE AIRPORT................  62  90  61  90 /  30  30  30  20
ALBUQUERQUE FOOTHILLS...........  67  92  66  91 /  30  20  20  20
ALBUQUERQUE HEIGHTS.............  70  93  69  93 /  20  20  20  20
ALBUQUERQUE VALLEY..............  66  94  65  94 /  20  20  20  20
ALBUQUERQUE WEST MESA...........  65  93  65  93 /  20  20  20  20
LOS LUNAS.......................  63  95  62  94 /  20  20  20  20
RIO RANCHO......................  66  93  66  93 /  20  20  20  20
SOCORRO.........................  65  96  66  94 /  20  20  20  10
SANDIA PARK/CEDAR CREST.........  61  92  60  91 /  30  30  30  20
TIJERAS.........................  60  92  60  91 /  30  20  20  20
MORIARTY/ESTANCIA...............  58  89  56  88 /  30  20  20  20
CLINES CORNERS..................  60  87  60  86 /  40  20  20  20
GRAN QUIVIRA....................  62  91  62  89 /  30  20  20  20
CARRIZOZO.......................  64  93  65  92 /  20  10  10  20
RUIDOSO.........................  57  84  59  84 /  20  20  20  20
CAPULIN.........................  58  86  59  87 /  40  40  40  30
RATON...........................  58  92  60  92 /  40  40  40  30
SPRINGER........................  59  92  60  91 /  40  40  40  30
LAS VEGAS.......................  59  86  58  85 /  40  30  30  30
CLAYTON.........................  67  92  65  91 /  40  30  30  20
ROY.............................  63  90  62  89 /  40  30  30  20
CONCHAS.........................  70  96  70  95 /  30  20  30  20
SANTA ROSA......................  68  98  68  97 /  30  20  20  20
TUCUMCARI.......................  69  98  69  98 /  30  20  20  20
CLOVIS..........................  68  98  68  96 /  30  20  20  10
PORTALES........................  68  99  68  98 /  30  20  20  10
FORT SUMNER.....................  70  99  69  99 /  30  20  20  20
ROSWELL.........................  71 101  71 101 /  20  20  10  10
PICACHO.........................  64  96  66  95 /  20  20  10  20
ELK.............................  60  89  62  89 /  20  20  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34/40
Hazardous weather outlook, Aug 28, 5:43 AM MDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 AM MDT SUN AUG 28 2011

NMZ501>540-291145-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
543 AM MDT SUN AUG 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE FOCUS FOR SLOW-MOVING THUNDERSTORMS WILL BE OVER THE NORTHERN
MOUNTAINS AND NORTHEAST HIGHLANDS...AS WELL AS ALONG AND WEST OF
THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. ANY
THUNDERSTORM WILL HAVE THE POTENTIAL TO CREATE BRIEF HEAVY
DOWNPOURS...INCLUDING OVER AND DOWNSTREAM OF RECENT BURN SCARS
ACROSS WESTERN AND NORTHERN NEW MEXICO.

REMEMBER...IT DOES NOT TAKE A HEAVY DOWNPOUR TO RESULT IN FLASH
FLOODING ON A BURN SCAR. EVEN A SHORT PERIOD OF MODERATE RAINFALL ON
A SEVERELY BURNED WATERSHED CAN LEAD TO FLASH FLOODS OR DEBRIS
FLOWS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WEAK BACKDOOR COLD FRONT IS EXPECTED TO SAG INTO THE NORTHEAST
PART OF NEW MEXICO EARLY MONDAY. THIS BOUNDARY COULD ENHANCE THE
HEAVY RAIN THREAT FROM THE SANGRE DE CRISTO MOUNTAINS EAST TO THE
NORTHEAST PLAINS MONDAY INTO MONDAY NIGHT. OTHERWISE... ISOLATED
TO SCATTERED SLOW-MOVING THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
AND EVENING...WITH THE MOST FAVORED PERIODS EXPECTED MONDAY AND
MONDAY NIGHT THEN AGAIN LATE IN THE WEEK.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES
AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

41

In the hours before

Special weather statement, Aug 28, 2:44 PM MDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
244 PM MDT SUN AUG 28 2011

NMZ530-282115-
UNION COUNTY-
244 PM MDT SUN AUG 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY THROUGH 315
PM MDT...

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF CLAYTON...MOVING SOUTHWEST
AT 5 MPH.

HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER AND WIND GUSTS UP
TO 50 MPH ARE EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
UNION COUNTY.

&&

LAT...LON 3618 10334 3629 10358 3649 10341 3640 10322
TIME...MOT...LOC 2044Z 029DEG 5KT 3637 10337
Special weather statement, Aug 28, 3:03 PM MDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT SUN AUG 28 2011

NMZ515-528-282130-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
303 PM MDT SUN AUG 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA AND EXTREME SOUTHERN
COLFAX COUNTIES THROUGH 330 PM MDT...

AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF OCATE...OR ABOUT 14 MILES
NORTHWEST OF WAGON MOUND...MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
MORA COUNTY. A FLOOD ADVISORY REMAINS IN EFFECT FOR THIS AREA UNTIL
445 PM.

&&

LAT...LON 3596 10483 3604 10509 3626 10497 3620 10476
TIME...MOT...LOC 2103Z 019DEG 5KT 3614 10490
Special weather statement, Aug 28, 4:28 PM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
428 PM MDT SUN AUG 28 2011

NMZ512-514-517-282300-
LOWER CHAMA RIVER VALLEY-SOUTHERN SANGRE DE CRISTOS ABOVE 9500
FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
428 PM MDT SUN AUG 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TAOS...EXTREME WESTERN
MORA...EXTREME SOUTHEASTERN RIO ARRIBA AND NORTHEASTERN SANTA FE
COUNTIES THROUGH 500 PM MDT...

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRUCHAS...OR ABOUT 8 MILES NORTHEAST OF
CHIMAYO...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...TRUCHAS AND CORDOVA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3606 10560 3590 10579 3607 10597 3620 10582
TIME...MOT...LOC 2228Z 314DEG 3KT 3607 10582
Special weather statement, Aug 28, 4:29 PM MDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT SUN AUG 28 2011

NMZ513-515-527-282300-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS
ABOVE 9500 FEET/RED RIVER-RATON RIDGE/JOHNSON MESA-
429 PM MDT SUN AUG 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN TAOS AND
NORTHWESTERN COLFAX COUNTIES THROUGH 500 PM MDT...

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES EAST OF AMALIA...OR ABOUT 33 MILES
NORTHEAST OF QUESTA...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...VERMEJO PARK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3691 10481 3674 10499 3692 10522 3701 10512
      3700 10498
TIME...MOT...LOC 2229Z 310DEG 6KT 3693 10506
Special weather statement, Aug 28, 5:36 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 PM MDT SUN AUG 28 2011

NMZ504-511-519-290000-
JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-NORTHWEST HIGHLANDS-
536 PM MDT SUN AUG 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANDOVAL COUNTY THROUGH
600 PM MDT...

AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SAN YSIDRO...OR ABOUT 26
MILES NORTHWEST OF RIO RANCHO...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SAN YSIDRO...JEMEZ PUEBLO AND
ZIA PUEBLO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3554 10662 3540 10684 3563 10701 3573 10683
TIME...MOT...LOC 2336Z 324DEG 7KT 3561 10685

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 6:10 PM MDTAreal Flood AdvisoryABQColfax2 hr
Aug 28, 6:27 PM MDTAreal Flood AdvisoryABQCibola2 hr
Aug 28, 6:32 PM MDTAreal Flood AdvisoryABQCibola118 min
Aug 28, 6:37 PM MDTAreal Flood AdvisoryABQSanta Fe113 min
Aug 28, 6:45 PM MDTAreal Flood AdvisoryABQMcKinley, Sandoval2 hr
Aug 28, 7:04 PM MDTAreal Flood AdvisoryABQUnion116 min
Aug 28, 7:31 PM MDTAreal Flood AdvisoryABQRio Arriba, Santa Fe, Taos119 min
Aug 28, 7:58 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe2 hr
Aug 28, 9:06 PM MDTAreal Flood AdvisoryABQBernalillo114 min
Aug 28, 9:20 PM MDTAreal Flood AdvisoryABQUnion4 hr
Aug 28, 9:49 PM MDTAreal Flood AdvisoryABQBernalillo116 min
Aug 28, 9:55 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval80 min
Aug 29, 2:16 PM MDTAreal Flood AdvisoryABQCatron119 min
Aug 29, 3:09 PM MDTSpecial Weather StatementABQColfax36 min
Aug 29, 3:16 PM MDTSevere Thunderstorm WarningABQColfax44 min
Aug 29, 3:26 PM MDTSevere Thunderstorm WarningABQColfax64 min
Aug 29, 3:35 PM MDTAreal Flood AdvisoryABQSocorro85 min
Aug 29, 3:42 PM MDTAreal Flood AdvisoryABQColfax2 hr
Aug 29, 3:45 PM MDTSpecial Weather StatementABQBernalillo30 min
Aug 29, 3:52 PM MDTSevere Thunderstorm WarningABQBernalillo38 min
Aug 29, 4:01 PM MDTAreal Flood AdvisoryABQCatron, Socorro119 min
Aug 29, 4:03 PM MDTFlash Flood WarningABQBernalillo56 min
Aug 29, 4:14 PM MDTSpecial Weather StatementABQColfax31 min
Aug 29, 4:25 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Mora28 min

Nearby

Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.